|Total resistance equals total frustration
May 21, 2002
More than 1 geno and pheonotype tests have rendered this long time survivor totally resistant to every drug. Presently T-cells at 60 and V.L. at 170,000, which it has been since VL testing became available, though I am relatively healthy and have been for many years. My biggest problems are with side effects, and I think I have discovered that PI's make me particularly ill, eg. severe dizzyness which can last for days, and nausea. I have dicided to take an "easy" coctail- Zeret, Epivir, Rescriptor and Viriad. Only major side effect seems to be constipation. My question is is there any use in taking these toxic drugs when I know technically they don't work? My numbers basically remain the same regardless of the regimine. Can you reccomend another "easy" med to add to my coctail? Am I the only person out there with such a high VL? Why am I doing so "well" despite terrible labs? Any advice would be welcome to compliment my own competent but frustrated MD. Thanks!
Response from Dr. Little
You are not alone - there are unfortunately many people who have developed significant drug resistance over time - including more than a handfull who continue to feel well, despite their apparently high viral loads. I can only say that there is quite a bit of data to suggest that treatment does prolong survival - even non-suppressive therapy. The task is to find the most potent, most tolerable regimen that can be taken in this situation. In general, I do try to find this regimen, since I do believe that even with a viral load of >100,000 you may be benefiting from therapy. The choice of what to take will require a long look at the relative resitance you have for the various drugs and the side effect profile of the same drugs. This is not an easy selection for any physician - and frequently requires a bit of trial and error on your part until you find a regimen that is tolerable and seems like there may be some effect on your viral load.
hate looks and life
- Is Pain In Penis An Acute Symptom Of HIV?
- Tingling In Feet Worried It Could Be Ars
- Sex With A Prostitute And Possible HIV Exposure
- Sex With A Prostitute How Long Does It Take To Test Positive For AIDS
- Achy Balls After Erotic Massage Worried I Have HIV
- Cold Hands After Masturbation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.